MAUDE Adverse Event Report: ETHICON INC. PDSII CLR 18IN 6-0 S/A PS-6 PRM; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII CLR 18IN 6-0 S/A PS-6 PRM; SUTURE, SURGICAL, ABSORBABLE
Model Number D8790
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).(b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances related to the reported complaint condition were identified.Note: events reported via 2210968-2021-05963.
 
Event or Problem Description
It was reported that a patient underwent a plastic surgery on (b)(6) 2021 and suture was used.During the procedure, the surgeon opined that the suture was less firm than other 6-0 suture, and it was thin.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 8/11/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 investigation summary: the product was returned for evaluation.Visual inspection evaluation was conducted on the returned device.An empty opened foil and a needle-suture piece of product code d8790 were received for analysis.In order to evaluate the conditions of the returned samples, the swage area of the needle was noted with marks that possibly from a surgical instrument.The suture was noted damaged (wavy and crushed) and the end cut.No functional test by suture diameter due to the condition of the sample received.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.No conclusion could be reached as to what caused the reported complaint.It should be noted that as part of our quality process, the device is visually inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.

Brand Name
PDSII CLR 18IN 6-0 S/A PS-6 PRM
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12101157
Report Number2210968-2021-05964
Device Sequence Number17318654
Product Code NEW
UDI-Device Identifier10705031031234
UDI-Public10705031031234
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model NumberD8790
Device Catalogue NumberD8790
Device Lot NumberQJMULP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2021
Initial Date Received by Manufacturer 06/08/2021
Supplement Date Received by Manufacturer07/19/2021
Initial Report FDA Received Date07/01/2021
Supplement Report FDA Received Date08/11/2021
Patient Sequence Number1